Alert archive / Tennessee / Flash Flood Warnings in 2010

Flash Flood Warning 26, NWS Nashville, TN

June 16, 2010Stewart County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jun 16, 2010, 12:36 AM CDT for Stewart County, Tennessee. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2010, 12:36 AM CDT (05:36 UTC)
Expired
Jun 16, 2010, 1:30 AM CDT
In force
54 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

County Stewart County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2010-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1262 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2010-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1262 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1477 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

445 
WGUS54 KOHX 160536
FFWOHX
TNC161-160630-
/O.NEW.KOHX.FF.W.0026.100616T0536Z-100616T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1236 AM CDT WED JUN 16 2010

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN STEWART COUNTY IN MIDDLE TENNESSEE...
  THIS INCLUDES THE CITY OF DOVER...

* UNTIL 130 AM CDT

* AT 1235 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM NEAR DOVER...MOVING NORTHEAST AT
  35 MPH.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3667 8789 3663 8784 3665 8764 3638 8760
      3637 8767 3637 8770 3635 8773 3634 8779
      3634 8787

$$
31
1 follow-up statement
208 
WGUS74 KOHX 160614
FFSOHX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
114 AM CDT WED JUN 16 2010

TNC161-160630-
/O.CON.KOHX.FF.W.0026.000000T0000Z-100616T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEWART TN-
114 AM CDT WED JUN 16 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR
SOUTHEASTERN STEWART COUNTY...

AT 112 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING. THESE
THUNDERSTORMS WERE LOCATED ABOUT 8 MILES WEST OF FORT CAMPBELL
NORTH...MOVING NORTHEAST AT 35 MPH. AS OF 112 AM CDT ALSO...
STEWART COUNTY SHERIFF OFFICIALS REPORTED HEAVY RAINFALL...BUT
NO AREAS EXPERIENCING FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&

LAT...LON 3657 8763 3638 8760 3637 8770 3635 8774
      3634 8779 3634 8787 3645 8788

$$
31

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 8:17 PM CDT, 4 hours 19 minutes earlier.

Area forecast discussion, Jun 15, 8:17 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
817 PM CDT TUE JUN 15 2010

.MESOSCALE UPDATE...
MODELS/LAPS SHOWS A FEW STRONG-SVR STORMS POSSIBLE NW MID TN THIS
EVENING W/LKLY POPS. WW#321 SET TO EXPIRE AT 02Z. NO WATCHES
PLANNED AS FAR SOUTH AS N MID TN THIS EVENING.

&&

.PREV DISCUSSION... /ISSUED 229 PM CDT TUE JUN 15 2010/

DISCUSSION...
ANALYSIS SHOWING SFC LOW IN THE UPPER MID-WEST...WITH ASSOCIATED
NEARLY STATIONARY CDFNT DOWN INTO THE PLAINS AND WMFNT UP ACROSS
THE OH VALLEY. THE MID-SOUTH REMAINS IN VERY WARM/HUMID SECTOR
WITH UL RIDGE AND SFC HIGH IN CONTROL. SCT CONVECTION BREAKING OUT
ALL OVER THE REGION BUT IS STILL MINIMAL IN THE CWA.

WEAK UL TROUGH ALONG WITH SFC LOW SET TO CROSS THE MID-WEST/GREAT LAKES
THROUGH WED...PUSHING CDFNT TO JUST NORTHWEST OF THE CWA BY 12Z WED
THEN SEEMINGLY STALLING IT CLOSE TO THERE THROUGH 00Z THU. SOME QUESTION
REMAINS ON HOW FAR SOUTH IT WILL SINK AFTER THAT POINT BUT GFS REMAINS
MORE AGGRESSIVE DROPPING DEW INTO THE UPR 50S ON THU AFTERNOON. REALLY
HARD TO TELL HOW FAR SOUTH IT WILL GO BUT ML/UL TROUGH DOES BECOME MORE
PRONOUNCED ALONG THE EAST COAST LATE THU. ULTIMATELY FRONTAL BOUNDARY
EXPECTED TO INCREASE CONVECTION TONIGHT...POSSIBLY WITH MCS MOVING JUST
NORTH LATE...AND ON INTO WED AS WELL...AS MOISTURE/INSTABILITY
REMAIN PLENTIFUL. AS FOR WED NIGHT/THU...HARD TO BELIEVE THAT MUCH
DRYING WILL OCCUR SUCH THAT AT LEAST ISO STORMS WONT FORM...ESPECIALLY
SOUTH WHERE DECAYING BOUNDARY MAY BE PRESENT.

REMNANTS OF FRONTAL BOUNDARY MAY HANG AROUND THE VICINITY INTO THE
WEEKEND BUT OVERALL...THE MID-SOUTH DROPS INTO MORE OF A TYPICAL
SUMMERTIME DIURNAL CONVECTION PATTERN AS UPR RIDGE AND BERMUDA HIGH
LOOKING TO BE MAIN FACTORS. TEMPS LIKELY TO STAY ABOVE SEASON NORMALS
THROUGH THE PERIOD.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04
Hazardous weather outlook, Jun 15, 7:58 PM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
758 PM CDT TUE JUN 15 2010

TNZ005>011-022>034-056>066-075-077>080-093>095-170100-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
758 PM CDT TUE JUN 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVER NORTHERN AND
WESTERN PARTS OF THE MID STATE OVERNIGHT. A FEW THUNDERSTORMS COULD
BE STRONG TO SEVERE...WITH HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE EXPECTED ON WEDNESDAY...AS A COLD FRONT
SAGS INTO THE AREA. A FEW STORMS COULD BECOME SEVERE...WITH
DAMAGING WINDS AND LARGE HAIL. A TYPICAL SUMMERTIME WEATHER
PATTERN WILL EXIST THURSDAY THROUGH MONDAY... WITH ISOLATED MAINLY
AFTERNOON AND EVENING THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED...ESPECIALLY IF
SEVERE STORMS DEVELOP OVERNIGHT OR ON WEDNESDAY.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

19

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 5:40 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys35 min
Jun 16, 6:16 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys29 min
Jun 16, 6:44 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Maury31 min

Nearby

Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.